MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Transient Ischemic Attack (2109)
Date of Event 02/22/2019
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was enrolled in the asap too study on (b)(6) 2019 with patient identifier (b)(6).It was reported that transient ischemic attack (tia) occurred.On (b)(6) 2019, a left atrial appendage (laa) closure procedure was performed, and the patient underwent successful placement of a 27 mm watchman closure device with a complete laa seal and deployed device diameter of 23.9 mm.Post implant the patient was prescribed aspirin and clopidogrel and was discharged the next day.Three days post implant, the patient presented to the emergency department with left sided weakness, right ocular changes and left arm tingling/numbness which had been waxing and waning.The patient was hospitalized for further evaluation on the same day.The patient's symptoms resolved prior to hospital admission.The patient was immediately started on a heparin drip.The same day the patient was evaluated by a neurologist.Neurology examination noted the patient to be alert, oriented, with cranial nerve assessment intact and motor assessment showing left pronator drift.Computed tomography of the head revealed no acute parenchymal hemorrhage or large cortical infarct.Magnetic resonance imaging (mri) of the neck revealed no significant stenosis or evidence of dissection.Mri of the brain revealed no significant stenosis or occlusion.The patient was diagnosed with tia.On (b)(6) 2019, aspirin and plavix were stopped, and the patient was started on intravenous heparin.Transesophageal echocardiography (tee) was performed which revealed complete seal of the implanted 27mm watchman closure device with no thrombus attached on the atrial facing surface and no thrombus in the left atrium.The patient was discharged on anticoagulation and antiplatelet therapy for 45 days and instructed to return for a repeat tee.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18912423
Report Number2124215-2024-14587
Device Sequence Number15214527
Product Code NGV
UDI-Device Identifier08714729838241
UDI-Public08714729838241
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/08/2022
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0023161585
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/07/2024
Initial Report FDA Received Date03/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/09/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient Age65 YR
Patient SexFemale
Patient RaceWhite